[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1973

Reticulosarcoma of Vulva Complicating Azathioprine-Treated Dermatomyositis

Author Affiliations

Sheffield, England

From the Rupert Hallam Department of Dermatology, the Hallamshire Hospital, Sheffield, England.

Arch Dermatol. 1973;108(4):563-564. doi:10.1001/archderm.1973.01620250047015
Abstract

A 42-year-old woman who had dermatomyositis developed reticulum cell sarcoma of the vulva after five months of azathioprine therapy. Experimental and clinical studies have demonstrated an increased incidence of reticulosarcoma with azathioprine treatment. It is postulated that the reticulum cell sarcoma was caused by the azathioprine and that immunosuppressive treatment in nonfatal disorders may involve an increased risk of developing a malignant tumor.

×